Home | About us | Editorial Board | Search | Ahead of print | Current Issue | Archives | Instructions | Online submissionContact Us   |  Subscribe   |  Advertise   |  Login  Page layout
Wide layoutNarrow layoutFull screen layout
Lung India Official publication of Indian Chest Society  
  Users Online: 1602   Home Print this page  Email this page Small font size Default font size Increase font size
CASE REPORT
Year : 2005  |  Volume : 22  |  Issue : 4  |  Page : 122-124

Rifampicin-induced acute thrombocytopenia


Tuberculosis Research Centre Mayor V R Ramanathan Road, Chetput, Chennai 600 031., India

Correspondence Address:
M S Jawahar
Tuberculosis Research Centre Mayor V R Ramanathan Road, Chetput, Chennai 600 031.
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


Rights and PermissionsRights and Permissions

Rifampicin is an essential component of the treatment regimen for tuberculosis. Extensive clinical experience has shown that the drug is well tolerated, but on rare occasions it can cause life threatening adverse reactions like acute renal failure and thrombocytopenia. At the Tuberculosis Research Centre, we have treated more than 8000 patients with pulmonary and extra-pulmonary tuberculosis with rifampicin-containing regimens over the past 30 years and we are reporting a case of acute thrombocytopenia probably rifampicin induced, in a patient who was retreated for tuberculosis. The physician treating tuberculosis patients must be aware of this rare life threatening complication, which if detected early, is completely reversible.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3835    
    Printed106    
    Emailed4    
    PDF Downloaded403    
    Comments [Add]    

Recommend this journal